ISSN 1234-3099 (print version)

ISSN 2083-5892 (electronic version)

Discussiones Mathematicae Graph Theory

IMPACT FACTOR 2018: 0.741

SCImago Journal Rank (SJR) 2018: 0.763

Rejection Rate (2018-2019): c. 84%

Discussiones Mathematicae Graph Theory


Discussiones Mathematicae Graph Theory 18(2) (1998) 243-251
DOI: 10.7151/dmgt.1080


Hortensia Galeana-Sánchez and Sergio Rajsbaum

Instituto de Matemáticas, U.N.A.M.
C.U., Circuito Exterior, D.F. 04510, México



Let T be a hamiltonian tournament with n vertices and γ a hamiltonian cycle of T. In previous works we introduced and studied the concept of cycle-pancyclism to capture the following question: What is the maximum intersection with γ of a cycle of length k? More precisely, for a cycle Ck of length k in T we denote Iγ (Ck) = |A(γ)∩A(Ck) |, the number of arcs that γ and Ck have in common. Let f(k,T,γ) = max{ Iγ(Ck)|Ck ⊂ T} and f(n,k) = min{ f(k,T,γ)|T is a hamiltonian tournament with n vertices, and γ a hamiltonian cycle of T}. In previous papers we gave a characterization of f(n,k). In particular, the characterization implies that f(n,k) ≥ k-4.

The purpose of this paper is to give some support to the following original conjecture: for any vertex v there exists a cycle of length k containing v with f(n,k) arcs in common with γ.

Keywords: Tournaments, pancyclism, cycle-pancyclism.

1991 Mathematics Subject Classification: 05C20.


[1] B. Alspach, Cycles of each length in regular tournaments, Canadian Math. Bull. 10 (1967) 283-286, doi: 10.4153/CMB-1967-028-6.
[2] J. Bang-Jensen and G. Gutin, Paths, Trees and Cycles in Tournaments, Congressus Numer. 115 (1996) 131-170.
[3] M. Behzad, G. Chartrand and L. Lesniak-Foster, Graphs & Digraphs (Prindle, Weber & Schmidt International Series, 1979).
[4] J.C. Bermond and C. Thomasen, Cycles in digraphs: A survey, J. Graph Theory 5 (1981) 1-43, doi: 10.1002/jgt.3190050102.
[5] H. Galeana-Sánchez and S. Rajsbaum, Cycle-Pancyclism in Tournaments I, Graphs and Combinatorics 11 (1995) 233-243, doi: 10.1007/BF01793009.
[6] H. Galeana-Sánchez and S. Rajsbaum, Cycle-Pancyclism in Tournaments II, Graphs and Combinatorics 12 (1996) 9-16, doi: 10.1007/BF01858440.
[7] H. Galeana-Sánchez and S. Rajsbaum, Cycle-Pancyclism in Tournaments III, Graphs and Combinatorics 13 (1997) 57-63, doi: 10.1007/BF01202236.
[8] J.W. Moon, On Subtournaments of a Tournament, Canad. Math. Bull. 9 (1966) 297-301, doi: 10.4153/CMB-1966-038-7.
[9] J.W. Moon, Topics on Tournaments (Holt, Rinehart and Winston, New York, 1968).
[10] J.W. Moon, On k-cyclic and Pancyclic Arcs in Strong Tournaments, J. Combinatorics, Information and System Sci. 19 (1994) 207-214.
[11] D.F. Robinson and L.R. Foulds, Digraphs: Theory and Techniques (Gordon and Breach Science Publishing, 1980).
[12] Z.-S. Wu, k.-M. Zhang and Y. Zou, A Necessary and Sufficient Condition for Arc-pancyclicity of Tournaments, Sci. Sinica 8 (1981) 915-919.

Received 28 September 1998